Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

Mistake - Stop pill mid-cycle.

Dear Dr.

Mistake-Stop pill mid-cycle.

I had a period which began on 13th Dec 2011 and I started the 21-Yazmin pill(2nd pack) on the fourth day(16th Dec 2011) of my period.

I have taken the pill for 12 days then stop(28 Dec)since my boyfriend and I broke up.

2 days later(30 Dec), I got my period again and the I started the pill on the fifth day of my period(3 Jan).(Please note that I got my period twice in the same month two weeks apart.)

Because I thought I might be ovulating, I stop the pill again on (6 Jan) and decided to start when my period come again.I start to bleed on the 11 Jan and then start the pill on the 15 Jan.

I am on the pill at the moment,a month sex free, breast tender, adominal cramps and negative for being pregant.

With Valentine on it way, do you think I will be okay to have unprotected sex on that day once I start the pill on time from now on or did I cause my system to go out of wack and my possiblities of me getting pregnant is greater because of this?
2 Responses
Avatar universal
You had two periods in one month since your body naturally starts a period after the hormones stop being provided.  The breast tenderness and cramping could be from the pill or from taking the pill improperly.

So long as you've been using the pill properly (taking all active pills at the same time daily--cell phone alarm helps with this--and not stopping in the middle) for a month and are not on your placebo pills, you SHOULD be safe (note that should is not a guarantee as there have been people who get pregnant on the pill), but this is only if you are using the pill you have properly.  If you don't have a boyfriend, however, and Valentine's Day is going to be a random hook-up, please do use a condom to protect yourself further.  It's not just pregnancy you'd have to worry about then.  If you know your partner and are 100% certain they have no STDs, then the choice is yours, but honestly, it is a risk.
563773 tn?1374250139
MEDICAL PROFESSIONAL

Hello,
The bleeding that you had on 28th dec and 11th jan was due to breakthrough bleeding due to hormonal imbalance caused by stopping the pills and not your period bleeding. The symptom that you are having are due to these hormonal changes. However to confirm the status of pregnancy, I suggest you to test for pregnancy by a highly sensitive pregnancy test 10 days post ovulation with a sensitive ( 20 - 25 mIU ) pregnancy test. Also then I would suggest you to get your serum HCG levels estimated since this is more specific than urine for pregnancy tests.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.